Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 22, NWS Lubbock, TX

December 3, 20089 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 3, 2008, 7:20 AM CST for 9 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2008, 7:20 AM CST (13:20 UTC)
Expired
Dec 3, 2008, 2:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2030 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 031320
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
720 AM CST WED DEC 3 2008

...STRONG WINDS EXPECTED TODAY...

.A TIGHT PRESSURE GRADIENT BEHIND A FAST MOVING COLD FRONT WILL
CAUSE GUSTY WINDS ACROSS PORTIONS OF THE SOUTHERN PANHANDLE AND
ROLLING PLAINS. 

TXZ024>026-030>032-036>038-032000-
/O.NEW.KLUB.WI.Y.0022.081203T1320Z-081203T2000Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE
720 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. 

SUSTAINED NORTHERLY WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS TO
45 MPH ARE EXPECTED THROUGH EARLY AFTERNOON BEFORE DECREASING
LATER THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 3, 5:44 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 3, 5:44 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
544 AM CST WED DEC 3 2008

.AVIATION...
COLD FRONT EXPECTED THROUGH THE TERMINAL AREAS THIS MORNING
CLEARING BOTH TERMINALS BY 15Z. GUSTY NORTHERLY WINDS WILL BE THE
PRIMARY AVIATION CONCERN ALONG WITH MVFR CIGS DUE TO POST-FRONTAL
CLOUDS. MOST SIGNIFICANT UNCERTAINTY IS THE TIMING OF THE
CLEARING THIS AFTERNOON INTO THE EARLY EVENING. 26

&&

.PREV DISCUSSION... /ISSUED 345 AM CST WED DEC 3 2008/

SHORT TERM...
STRONG COLD FRONT MAKING ITS WAY TOWARD THE REGION. AT 9Z...REGION
OF MAXIMUM SB FRONTOGENESIS WAS LOCATED ALONG A LINE FROM KSWO TO
KGCK TO KLIC THEN INTO THE DENVER METRO AREA. RESPECTABLE 3 HRLY
PRESSURE RISES ACROSS NWRN KS / SWRN NE / NERN CO OF 6 MB SUGGEST
FRONT WILL CONTINUE MAKING GOOD SWD PROGRESS AS INDICATED IN
GUIDANCE. AM EXPECTING FROPA IN NRN ZONES AOA 13Z CLEARING THE SRN
ZONES BY 17Z.

BEHIND THE FRONT...STRATUS DECK AND DEEP LAYER MOISTURE PRESENCE
SUGGEST A CHANCE OF SOME LIGHT PRECIP GENERALLY N OF A CHILDRESS TO
MORTON LINE AS MODEST VERTICAL LIFT IN THE DENDRITIC GROWTH ZONE AOA
600MB TO 700 MB AROUND MID-DAY.  PRECIP TYPE IS GENERALLY EXPECTED
TO BE RA- WITH PERHAPS A SLGT CHC SN- IN THE NWRN CORNER OF THE
CWA.  WINDOW FOR PRECIP WILL BE QUITE NARROW WITH CLOUD COVERAGE
DECREASE IN THE NW STARTING IN THE AFTERNOON AND WORKING ITS WAY
SEWD.

WINDS BEHIND THE FRONT WILL BE QUITE BLUSTERY WITH NRLY WINDS OF
25-30 MPH GUSTING TO NEAR 45 MPH ACROSS THE NE FOR A COUPLE OF
HOURS.  THAT SAID...DO EXPECT WINDS TO REMAIN JUST UNDER WIND
ADVISORY CRITERIA AND WILL HIGHLIGHT THIS IN THE HWO.

WITH THE EXPEDITIOUS NATURE OF THE FRONT AND WITH DECOUPLING/LGT
WINDS THIS EVENING...HAVE UNDERCUT GUIDANCE A FEW DEGREES REGIONWIDE
WITH EXTRA EMPHASIS IN THE NORMAL LOWER/COOLER SPOTS.  26

LONG TERM...
THE FOCUS FOR THIS ITERATION WAS ON TEMPERATURES EARLY ON...AND A
POTENTIAL STORM SYSTEM TOWARD EARLY NEXT WEEK. A COLD WESTERN
CANADA/AK AIRMASS WILL CONTINUE TO FILTER INTO THE CENTER PART OF
THE NATION THURSDAY AND EARLY FRIDAY BEFORE FINALLY SHIFTING SLOWLY
EASTWARD BY LATE FRIDAY INTO SATURDAY. WEST TEXAS WILL REMAIN UNDER
THE INFLUENCE OF THE WESTERN PERIPHERY OF THIS AIRMASS...WITH CHILLY
AND DRY CONDITIONS. HIGHS ON THURSDAY WILL LIKELY ONLY CLIMB INTO
THE MIDDLE 40S...WITH MID AND UPPER 40S FRIDAY...EXCEPT FOR PERHAPS
LOWER 50S NEAR THE STATE LINE DEPENDING ON EXACTLY HOW FAST THE
SURFACE RIDGE PULLS AWAY AND A LEE TROUGH DEVELOPS EAST OF THE
ROCKIES.

BY SATURDAY...AN UPPER RIDGE ACROSS THE WESTERN CONUS WILL EDGE
EASTWARD WITH A MODERATING INFLUENCE ON THIS REGION. ALTHOUGH A
CLIPPER SYSTEM WILL PLUNGE INTO THE WESTERN GREAT LAKE...PUSHING A
WEAK FRONT/WIND SHIFT THROUGH...IT WILL NOT HAVE NEARLY THE SAME
PUNCH AS TODAY/S FRONT...AND HIGHS ARE ACTUALLY PROJECTED TO WARM
FURTHER INTO THE UPPER 50S OR PERHAPS LOWER 60S. THE DRY CONDITIONS
AND WARMING TREND WILL PERSIST ON THROUGH SUNDAY AS A LEE TROUGH
DEEPENS OVER EASTERN CO/NM.

BY EARLY NEXT WEEK MORE UNCERTAINTY CREEPS INTO THE FORECAST AS THE
ECMWF CONTINUES TO SUGGEST THAT A CLOSE CUTOFF LOW OFF THE COAST OF
CA WILL OPEN AND BE EJECTED ACROSS THE REGION IN ADVANCE OF A
DISTURBANCE MOVING INTO THE PACIFIC NORTHWEST. IF THIS WERE TO COME
TO FRUITION IT WOULD MEAN INCREASING RAIN CHANCES BY NEXT
MONDAY...WITH RAIN AND SNOW CHANCES ON TUESDAY AS THE KICKER
SYSTEM FOLLOWS IN HOT PURSUIT. HOWEVER...THE GFS AND A MAJORITY OF
ITS ENSEMBLES AS WELL AS THE DGEX...CANADIAN AND A MAJORITY OF ITS
ENSEMBLES ALL SUGGEST THE CUTOFF LOW WILL NOT BE PICKED UP BY THE
APPROACHING TROUGH...WITH THE BULK OF TROUGHS ENERGY MOVING
THROUGH THE CENTRAL HIGH PLAINS. HENCE...HAVE FAVORED THIS
SOLUTION...MEANING A CONTINUATION OF DRY CONDITIONS INTO EARLY
NEXT WEEK. AFTER A MILD AND BREEZY/WINDY DAY MONDAY...TEMPERATURES
WILL DROP DOWN TOWARD NORMAL BEHIND A COLD FRONT LATE MONDAY OR
EARLY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        49  20  44  21  47 /  20   0   0   0   0
TULIA         50  20  43  17  45 /  20   0   0   0   0
PLAINVIEW     52  22  44  21  45 /  20   0   0   0   0
LEVELLAND     53  25  46  19  49 /  20   0   0   0   0
LUBBOCK       53  24  44  22  47 /  10   0   0   0   0
DENVER CITY   57  25  47  22  49 /  10   0   0   0   0
BROWNFIELD    55  25  46  23  49 /  10   0   0   0   0
CHILDRESS     53  23  45  22  45 /  20   0   0   0   0
SPUR          55  25  46  23  49 /  10   0   0   0   0
ASPERMONT     59  25  48  20  50 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

26/23/26
Hazardous weather outlook, Dec 3, 4:57 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
457 AM CST WED DEC 3 2008

TXZ021>044-041100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
457 AM CST WED DEC 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION

NORTHERLY WINDS WILL APPROACH...OR POSSIBLY EXCEED...SUSTAINED
SPEEDS OF 30 MPH IN THE WAKE OF A COLD FRONT THIS MORNING. ANY
OCCURRENCE OF SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE
EXPECTED TO BE BRIEF AND LOCALIZED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.